Effexor Withdrawal Symptoms

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Leo the Lion
New Member


Date Joined Jan 2005
Total Posts : 4
   Posted 5/1/2005 6:18 AM (GMT -7)   
My wife has been off Effexor for about a week.  She was on the drug for about six months.  I think the worse is over now for about three days she couldn't leave the house suffering from dizziness, nauseau and tiredness.  Presently, she is not sleeping very well and still has some dizziness.  Does anyone know how long these withdrawa symptoms will last? 
  I would really appreciate any info that can be passed on.
 
 

AlwaysRosie
Veteran Member


Date Joined Jan 2005
Total Posts : 8616
   Posted 5/1/2005 1:19 PM (GMT -7)   
Welcome Leo,

Some of these meds do take a while to get out of your system. It can take up to 6 weeks to really get in your system so, I would think that it would take as long to get out too. Sorry your wife is feeling so bad. It is usually easier to stop a med like that by gradually reducing the dose. Too late for that now. I hope she feels better soon. What does the doctor say?
In His Grip,
AlwaysRosie
Psalms 139
UCTD (Undifferentiated Connective Tissue Disease), Hashimoto's, High BP, GI Inflamation, Diverticuloses
Plaquenil, RX Motrin, Lexapro, Amitriptylene, Salagen, Lotrel
 
Please help HealingWell help others. Donate today: http://www.healingwell.com/donate/


Akram
Veteran Member


Date Joined Feb 2005
Total Posts : 616
   Posted 5/2/2005 2:46 AM (GMT -7)   
becarefull i heard 3 weeks or so.. i just stoped another medicine called zeldox only took 2 days withdrawal, first night i didn't sleep at all it was a disaster lol. next day a little better.
                                                     To be or not to Be


tking
Regular Member


Date Joined Sep 2004
Total Posts : 141
   Posted 5/2/2005 9:45 AM (GMT -7)   
I've been prescribed Effexor.  Was there any particular reason why your wife quit taking it?  I am worried about withdrawal symptoms and also weight gain.  I do NOT want to gain any more weight.  Did she have a problem with that?

Teresa King

Jeremiah 29:11 - "For I know the plans I have for you," declares the Lord, "plans to prosper you and not to harm you, plans to give you hope and a future."

(NIV)


Leo the Lion
New Member


Date Joined Jan 2005
Total Posts : 4
   Posted 5/3/2005 6:12 AM (GMT -7)   

Thank you for all your replies.  They have been helpful.

The doctor took her off the drug on what he called a gradual withdrawal but to me a week is not quite long enough when you have been on it for about 6 months.  He then said she didn't have to come back unless she was feeling depressed again.

She is saying that the dizziness is slowly going away but presently she is hearing sounds like tamborines in her ears.  The good thing is that she is still in great spirits and the depression that put her on it in the first place seems to be gone.  (partly drug, partly seeing a therapist, but mainly she took a buy out from her job which was the main cause of the depression). 

She didn't suffer any weight gain from being taken off the drug, mainly because at the beginning she was so dizzy and nauseated that she couldn't eat very much.  She would get out of bed and then go lay down on the couch because she was so dizzy. 

I will pass on all your advice and if anyone as any more, please pass it on, it will be greatly appreciated.

Thanks again.

Leo


AlwaysRosie
Veteran Member


Date Joined Jan 2005
Total Posts : 8616
   Posted 5/3/2005 8:39 AM (GMT -7)   
Hey Leo . . . sounds like a plan . . . let us know how things go for her.

Blessings!
In His Grip,
AlwaysRosie
Psalms 139
UCTD (Undifferentiated Connective Tissue Disease), Hashimoto's, High BP, GI Inflamation, Diverticuloses
Plaquenil, RX Motrin, Lexapro, Amitriptylene, Salagen, Lotrel
 
Please help HealingWell help others. Donate today: http://www.healingwell.com/donate/


Leo the Lion
New Member


Date Joined Jan 2005
Total Posts : 4
   Posted 5/5/2005 7:12 AM (GMT -7)   
I will do, Rosie. Right now she is doing okay, still has tamborines ringing in her ears and some dizziness the nauseau has left.

JackSpratt
New Member


Date Joined Nov 2006
Total Posts : 1
   Posted 11/28/2006 4:20 PM (GMT -7)   

I'm new here, and am not sure whether this is a dead topic or not. Anyway, I have a few questions.

I've been on 300mg of effexor for almost three years now. My wife and I separated and now I have no way to pay for my meds. It's been a little over a week since my last dose of the red-devil drug (effexor, to you "doctors") and I'm wondering if I should bother going back on it. It did help with my depression quite a bit. But I was forced to stop taking it suddenly. How harful is this, and does anyone here still take it? Also, why did kamakazee pilots wear helmets? Why am I going bald? Is there really an angel who works at Wal-Mart opening the doors? With all the screaming brats at that place, shouldn't they call it "Drive-Me-Up-The-Wal-Mart"?

See. Easy questions, eh?



els
Veteran Member


Date Joined Oct 2005
Total Posts : 4031
   Posted 11/29/2006 9:09 AM (GMT -7)   

I take 225mg of Effexor Xr and have been on it for about a yr and a half.  I did worry about weight gain when I started the medication as most of them do have this effect but I actually ended up losing a few pounds.  I have worries about the day should it ever come when I would have to come off of this medication as I have heard that the side effects are some of the worst.  I have been on many antidepressants through-out the years and suffered though some pretty horrific withdrawal symptoms...don’t want to go down that road again but the depression free days I get out of the medication are well worth staying on it as long as I can.

To Leo The Lion: I have worked in the mental health field for many yrs and can tell you that one major issue as to why your wife is suffering so is that the dr had her taper too fast.  A week is not near long enough unless she was taking the smallest dosage available of 37.5mg which still wouldn’t make any sense.  Tapering off these type of medications takes time and needs to be done slowly.  It is apparent that her doctor has no concept of what the side effects are of coming off these drugs and how it feels.  I am sorry she has to go through this.  Some say keeping hydrated, drinking lots of water helps to flush the system.  Also, I am sure she feels better when she is laying instead of standing... as sometimes this will cause orthostatic changes in BP so as much as she can lay down would be good.  Please do keep us updated.

To JackSpratt: You have many options of getting your medication if you’re going to lose your insurance coverage or can’t pay for it.  One way is to see if your doctor can supply samples of it for you.  Another is to go online to the drug company and apply for prescription assistance.  They have made it so many people who can’t afford their medications can get them at low cost or no cost via the drug companies.  So please do look into this.  As to the rest of your questions....I have not idea eyes


Elisha
Co~Mod: Depression
Moderator: Heart & Cardiovascular Disease
http://www.healingwell.com/donate

New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, December 05, 2016 11:16 PM (GMT -7)
There are a total of 2,733,370 posts in 301,110 threads.
View Active Threads


Who's Online
This forum has 151249 registered members. Please welcome our newest member, John's Mom.
267 Guest(s), 4 Registered Member(s) are currently online.  Details
ROXY68, Scaredy Cat, roisin86, John's Mom


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer